Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 21, 2016, 6:45 PM CDT for Clarke County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2016, 6:45 PM CDT (23:45 UTC)
- Expired
- Apr 21, 2016, 7:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
County Clarke County, AL
The radar
The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057
WWUS84 KMOB 212345
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
645 PM CDT THU APR 21 2016
ALZ052-053-220045-
CLARKE AL-WASHINGTON AL-
645 PM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON AND SOUTH
CENTRAL CLARKE COUNTIES UNTIL 745 PM CDT...
AT 645 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAGARVILLE...OR 8 MILES SOUTHWEST OF JACKSON...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WAGARVILLE AND LEROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3141 8769 3140 8771 3137 8773 3134 8772
3133 8775 3136 8775 3137 8776 3136 8777
3135 8777 3133 8779 3132 8779 3131 8805
3149 8808 3159 8773
TIME...MOT...LOC 2345Z 260DEG 9KT 3142 8799
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:51 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 21, 3:51 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 351 PM CDT THU APR 21 2016 .NEAR TERM /NOW THROUGH FRIDAY/...A MEDIUM AMPLIFIED UPPER LEVEL TROUGH EXTENDING FROM THE GREAT LAKES TO NORTHEAST TEXAS WILL MOVE SLOWLY EAST-SOUTHEASTWARD OVER THE NEXT 24 HOURS. BY LATE FRIDAY AFTERNOON...THE UPPER TROUGH WILL EXTEND FROM OHIO TO THE NORTHERN GULF OF MEXICO. MEANWHILE THE SURFACE RIDGE ACROSS THE SOUTHEASTERN CONUS WILL SHIFT EASTWARD AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE COLD FRONT IS FORECAST TO REACH THE I-65 CORRIDOR BY LATE FRIDAY AFTERNOON. PRECIPITABLE WATER VALUES AROUND 1.4 INCHES OVERNIGHT WILL LOWER TO BETWEEN THREE-FOURTHS OF AN INCH TO AROUND ONE INCH BY FRIDAY AFTERNOON AS DRIER AIR MOVES INTO THE REGION BEHIND THE UPPER TROUGH AXIS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST WITH THIS NEXT SYSTEM. THE LOW LEVEL JET WILL ONLY BE AROUND 25 KNOTS AHEAD OF THE COLD FRONT...AND THE UPPER LEVEL JET AROUND 95 KNOTS OVER INDIANA WILL GRADUALLY WEAKEN TO AROUND 65 KNOTS AS IT MOVES EAST ACROSS THE OHIO RIVER VALLEY REGION. WITH THE MID/UPPER LEVEL FORCING WEAKENING AND MID/UPPER LEVEL LAPSE RATES HOLDING STEADY AROUND 6.4C/KM...THE MAIN TRIGGER FOR CONVECTION WILL RELY OF THE LOW LEVEL FORCING DEPENDENT UPON THE STRENGTH OF THE COLD FRONT. THE STRONGEST LOW LEVEL WIND SHEAR WILL OCCUR OVERNIGHT...AND THE HIGHEST MIXED LAYER CAPE WILL OCCUR DURING THE DAY FRIDAY. WITH THESE TWO FEATURES OUT OF PHASE THE OCCURRENCE OF SEVERE STORMS REMAINS MARGINAL AT THIS TIME...BUT STRONG STORMS WILL CERTAINLY BE POSSIBLE WITH STRONG GUSTY SURFACE WINDS BEING THE MAIN THREAT. WIDESPREAD RAINFALL AMOUNTS WILL BE AROUND ONE-HALF INCH...WITH ISOLATED LOCATIONS AFFECTED BY A STRONG THUNDERSTORMS COULD PICK UP A QUICK INCH OF RAIN OR MORE. LOW TEMPERATURES TONIGHT WILL BE IN THE LOWER 60S...WITH MID 60S ALONG THE COAST. HIGH TEMPERATURES FRIDAY WILL RANGE FROM 75 TO 80 DEGREES INLAND AREAS...WITH LOWER 70S AT THE BEACHES. /22 .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...THE COLD FRONT WILL MOVE THROUGH THE AREA EARLY FRIDAY EVENING WITH DRIER AIR MOVING INTO THE AREA FOR THE WEEKEND. MEANWHILE...AN UPPER RIDGE WILL BUILD ACROSS THE EASTERN STATES INTO EARLY NEXT WEEK. THIS WILL BRING CLEAR SKIES AND WARM TEMPS WITH HIGHS IN THE LOW 80S. LOWS WILL BE IN THE UPPER 50S AND LOW 60S. /13 .LONG TERM /MONDAY THROUGH THURSDAY/...THE UPPER RIDGE WEAKENS ON MONDAY AS AN UPPER SYSTEM MOVES WELL NORTH OF THE AREA WITH A SLIGHT CHANCE OF RAIN OVER MAINLY WESTERN PORTIONS OF THE AREA. THE UPPER RIDGE REBUILDS BY THE MIDDLE OF NEXT WEEK WITH WARMING TEMPS AND LOW RAIN CHANCES. HIGHS WILL START IN THE LOW 80S THEN WARM INTO THE MID 80S BY THE END OF THE PERIOD. OVERNIGHT LOWS WILL ALSO TREND UPWARD THROUGH THE PERIOD AS MOISTURE LEVELS CONTINUE TO INCREASE. /13 && .MARINE...A LIGHT TO MODERATE SOUTHEAST WIND FLOW WILL SHIFT SOUTH TONIGHT THEN SOUTHWEST BY FRIDAY AS HIGH PRESSURE WEAKENS FROM WEST TO EAST IN RESPONSE TO A WEAK COLD FRONT APPROACHING FROM THE NORTHWEST. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE MAINLY LATE TONIGHT THROUGH FRIDAY. A LIGHT NORTHERLY FLOW IS EXPECTED IN THE WAKE OF THE FRONT LATE FRIDAY NIGHT THROUGH SATURDAY MORNING...SHIFTING MOSTLY SOUTHWEST SATURDAY AFTERNOON. A LIGHT NORTHERLY FLOW IS EXPECTED SATURDAY NIGHT AND EARLY SUNDAY FOLLOWED BY A LIGHT TO MODERATE SOUTHEAST TO SOUTH WIND FLOW LATE SUNDAY THROUGH MIDWEEK. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 62 78 59 80 / 60 50 20 0 PENSACOLA 66 77 62 79 / 50 50 20 0 DESTIN 66 75 64 76 / 40 50 20 0 EVERGREEN 62 79 57 80 / 50 70 20 0 WAYNESBORO 62 79 55 80 / 60 40 10 0 CAMDEN 62 78 57 79 / 60 60 20 0 CRESTVIEW 62 79 59 81 / 40 60 20 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 21, 5:35 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 535 AM CDT THU APR 21 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-221045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 535 AM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS...SOME STRONG WITH LOCALLY HEAVY RAINFALL...CAN BE EXPECTED TODAY AND TONIGHT. WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS...SOME STRONG WITH LOCALLY HEAVY RAINFALL...CAN BE EXPECTED MAINLY ON FRIDAY. WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-221045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 535 AM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 21, 6:04 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CDT THU APR 21 2016
ALZ052-220000-
WASHINGTON AL-
604 PM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY
UNTIL 700 PM CDT...
AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAGARVILLE...OR 7 MILES EAST OF CHATOM...MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAINT STEPHENS...WAGARVILLE AND LEROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3164 8809 3162 8807 3160 8807 3159 8806
3158 8803 3157 8802 3157 8804 3154 8799
3147 8791 3145 8791 3144 8793 3144 8792
3142 8791 3132 8812 3145 8826
TIME...MOT...LOC 2303Z 227DEG 8KT 3144 8813Special weather statement, Apr 21, 6:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
645 PM CDT THU APR 21 2016
ALZ052-053-220045-
CLARKE AL-WASHINGTON AL-
645 PM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON AND SOUTH
CENTRAL CLARKE COUNTIES UNTIL 745 PM CDT...
AT 645 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAGARVILLE...OR 8 MILES SOUTHWEST OF JACKSON...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WAGARVILLE AND LEROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3141 8769 3140 8771 3137 8773 3134 8772
3133 8775 3136 8775 3137 8776 3136 8777
3135 8777 3133 8779 3132 8779 3131 8805
3149 8808 3159 8773
TIME...MOT...LOC 2345Z 260DEG 9KT 3142 8799The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:14 AM CDT | Dense Fog Advisory | MOB | Baldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more | 4 hr |
| Apr 21, 5:57 AM CDT | Marine Dense Fog Advisory | MOB | 2 hr | |
| Apr 21, 6:04 PM CDT | Special Weather Statement | MOB | Washington | 56 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.